Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 1, 2012, 5:27 PM EDT for 4 counties in Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 1, 2012, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Louisa County, VA
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:50 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS51 KAKQ 012127
SVRAKQ
VAC065-075-085-109-012215-
/O.NEW.KAKQ.SV.W.0031.120601T2127Z-120601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FLUVANNA COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
LOUISA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HADENSVILLE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUMPASS AROUND 555 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
YANCEYVILLE...ORCHID...APPLE GROVE...CUCKOO...LOCUST CREEK...
PENDLETON...FREDERICKS HALL AND BEAVERDAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3814 7802 3812 7797 3812 7789 3810 7783
3805 7774 3802 7772 3801 7767 3795 7760
3773 7810 3775 7815 3777 7833
TIME...MOT...LOC 2127Z 234DEG 33KT 3782 7801
WIND...HAIL 60MPH 1.00IN
$$
LBROWN2 follow-up statements
329
WWUS51 KAKQ 012156
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT FRI JUN 1 2012
VAC065-075-012205-
/O.CAN.KAKQ.SV.W.0031.000000T0000Z-120601T2215Z/
GOOCHLAND VA-FLUVANNA VA-
556 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLUVANNA AND
NORTHWESTERN GOOCHLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS BEGINNING
TO MOVE OUT OF THE WARNED AREA.
LAT...LON 3805 7775 3802 7772 3801 7767 3796 7762
3795 7762 3795 7760 3781 7792 3783 7794
3800 7799 3809 7782
TIME...MOT...LOC 2155Z 242DEG 29KT 3796 7779
$$
VAC085-109-012215-
/O.CON.KAKQ.SV.W.0031.000000T0000Z-120601T2215Z/
HANOVER VA-LOUISA VA-
556 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LOUISA
AND NORTHWESTERN HANOVER COUNTIES UNTIL 615 PM EDT...
AT 554 PM EDT...THE STORMS WERE LOCATED NEAR BUMPASS...OR 7 MILES
SOUTHEAST OF MINERAL...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUMPASS AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
BEAVERDAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3805 7775 3802 7772 3801 7767 3796 7762
3795 7762 3795 7760 3781 7792 3783 7794
3800 7799 3809 7782
TIME...MOT...LOC 2155Z 242DEG 29KT 3796 7779
WIND...HAIL 60MPH <.75IN
$$
LBROWN367
WWUS51 KAKQ 012212
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT FRI JUN 1 2012
VAC085-109-012222-
/O.EXP.KAKQ.SV.W.0031.000000T0000Z-120601T2215Z/
HANOVER VA-LOUISA VA-
612 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUISA AND
NORTHWESTERN HANOVER COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3805 7775 3802 7772 3801 7767 3796 7762
3795 7762 3795 7760 3781 7792 3783 7794
3800 7799 3809 7782
TIME...MOT...LOC 2212Z 242DEG 29KT 3802 7764
$$
LBROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:42 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 1, 4:42 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING...THEN
PUSH ACROSS THE AREA OVERNIGHT AND OFF THE COAST SATURDAY
MORNING. HIGH PRESSURE RETURNS FOR SATURDAY AFTERNOON THROUGH
SUNDAY. A WEAK COLD FRONT WILL DROP ACROSS THE REGION MONDAY
AFTERNOON AND EVENING.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THREE AREAS OF DEVELOPMENT OF SHOWERS AND TSTMS MOVNG OVR AND TWD
THE REGION LATE THIS AFTN. FIRST AREA MOVNG NNE THRU THE CNTRL
PART OF THE CWA WAS ASSOC WITH MODERATE TO STRNG INSTABILITY AND
WND SHEAR IN ADVANCE OF PRE-FRNTL TROF. THE SECOND AREA OF STORMS
WAS MOVNG INTO CNTRL VA/NC WAS ASSOC WITH PRE-FRNTL TROF...WHILE
THE THIRD AREA OF SHOWERS AND TSTMS WAS ASSOC WITH THE ACTUAL COLD
FRNT NOW PUSHING THRU W.VA...EXTRM SW VA INTO EXTRM WRN NC.
TORNADO WATCH IN EFFECT UNTIL 9 PM FOR ENTIRE REGION EXCEPT FOR
WORCESTER CNTY MD AND THE MARYLAND BEACHES. ALL THIS ACTIVITY WILL
SHIFT ENE THRU THIS EVENG...WITH THE COLD FRNT EVENTUALLY PUSHING
JUST OFFSHR ERLY SAT MORNG. STRNG TO SVR TSTMS POSSIBLE THRU THIS
EVENG...WITH GUSTY WNDS...SMALL HAIL AND HEAVY DOWNPOURS LIKELY
WITH ANY TSTM. THE PRIMARY THREATS FM ANY SVR TSTMS WILL BE
DAMAGING WNDS AND LARGE HAIL. AN ISLTD TORNADO IS ALSO POSSIBLE.
GRADUAL CLRG OVRNGT INTO SAT MORNG...AS DRIER AIR FILTERS IN
BEHIND THE COLD FRNT. MIN TEMPS RANGING FM THE UPR 50S TO UPR 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UA AND SFC LO PRES WILL MOVE FM THE NRN GRT LKS REGION...ESE ACRS
NEW ENGLAND...AND OFF THE CST SAT THRU MON. THE COLD FRNT WILL
PUSH FARTHER OUT TO SEA DURING SAT. WEAK HI PRES WILL MOVE FM THE
TN VLY AND GULF CST STATES AND OFF THE SE U.S CST SAT INTO SUN
NGT. DRIER NW OR W FLO WILL RESULT IN A MSTLY CLR OR PRTLY CLDY
SKY SAT INTO SUN NGT. HI TEMPS ON SAT MAINLY 75 TO 80...AND IN THE
MID 70S TO LWR 80S SUN. LO TEMPS RANGING THRU THE 50S TO NEAR 60
SAT NGT.
UPR TROFINESS AND WEAK COLD FRNT WILL DROP INTO/ACRS THE AREA
DURING MON. THIS COULD HELP TRIGGER ISLTD OR SCTD SHOWERS OR TSTMS
OVR NRN/NE CNTIES IN THE AFTN/EVENG. MAX TEMPS ON MON RANGING FM
THE MID 70S TO MID 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONGWAVE TROUGHING WILL CONTINUE DOMINATING THE WX PATTERN THROUGH
NEXT WEEK AS TWO STRONG CUTOFF LOWS SIT OVER THE NORTHEAST U.S. AND
INTERMOUNTAIN WEST...FORMING AN OMEGA BLOCK OVER THE CENTRAL STATES.
AS THIS OCCURS...A SERIES OF SHORTWAVES WITHIN THE LONGWAVE TROUGH
WILL SEND PULSES OF MOISTURE AND ENERGY THROUGH THE MID ATLANTIC
REGION AT TIMES. DESPITE PRECIP CHANCES IN THE FORECAST EVERY
DAY...DO NOT ANTICIPATE EACH DAY TO BE A COMPLETE WASHOUT BUT RATHER
EXPECT PERIODS OF SHOWERS/STORMS AND CLOUDINESS. AS SHORTWAVES AND
JET STREAKS MOVE OVERHEAD...RAINFALL CANNOT BE RULED OUT DURING THE
OVERNIGHT PERIODS AND HELD ON TO SLIGHT CHANCE POPS THROUGH THE
EXTENDED FORECAST.
THE TEMPERATURE FORECAST WILL BE TRICKY SINCE THERE ARE LARGE
VARIATIONS BETWEEN GFS...ECMWF AND HPC GUIDANCE. SPAGHETTI PLOTS OF
GEFS MEMBERS WERE ALL OVER THE PLACE AND EVEN DEWPOINTS SHOWED UP TO
A 10 DEGREE SPREAD BETWEEN THE GFS AND ECMWF AT TIMES. DECIDED TO
SPLIT THE DIFFERENCE BETWEEN ALL THREE MODELS...INCLUDING MOS
GUIDANCE...PRIMARILY REGARDING MAXIMUM TEMPERATURES FROM TUESDAY
ONWARD. THIS HAS RESULTED IN A SLIGHTLY COOLER FORECAST WITH HIGH
TEMPERATURES SITTING JUST BELOW SEASONAL NORMALS.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VERY UNSTABLE ATMOSPHERE THIS AFTERNOON AND EVENING WILL HELP TO
PRODUCE WIDESPREAD SHOWERS AND TSTMS THROUGH THE LATE EVENING.
THERE WILL BE THE POTENTIAL FOR STRONG TSTMS WITH HEAVY
RAINFALL...STRONG WINDS...FREQUENT LIGHTNING AND HAIL. WINDS WILL
BE SE-SW 15 TO 20 MPH AND GUSTY THRU THE EVENING...BEFORE SHIFTING
TO NW-N AFTER A COLD FRONT PASSES LATE TONIGHT. CONDITIONS WILL BE
VFR ON SATURDAY WITH NW-N WINDS 10-15 MPH AND CONTINUED VFR
CONDITIONS THRU SUNDAY.
&&
.MARINE...
A WARM FRONT NORTH OF AREA WATERS LATE THIS AFTERNOON HAS PLACED THE
REGION WITHIN A WARM SECTOR AHEAD OF A STRONG COLD FRONT. THIS HAS
SPAWNED STRONG TO SEVERE THUNDERSTORMS INLAND ALREADY THIS
AFTERNOON. THESE STORMS ARE MOVING NORTHEAST AND ARE EXPECTED TO
BEGIN MOVING OVER AREA WATERS FROM ROUGHLY 4 PM EDT THROUGH THIS
EVENING. MAIN THREAT FROM THUNDERSTORMS ARE STRONG GUSTY
WINDS...LARGE HAIL AND HEAVY RAIN. MARINERS SHOULD REMAIN ALERT TO
RAPIDLY CHANGING CONDITIONS.
A STRONG COLD FRONT WILL THEN CROSS AREA WATERS LATE TONIGHT...TURNING
PREDOMINANT SOUTHERLY WINDS TO THE NORTH BEHIND THE FRONTAL
PASSAGE. SCA HEADLINES ARE CURRENTLY IN EFFECT FOR CONVECTIVE
WINDS AND WAVES/SEAS THIS EVENING THROUGH EARLY SATURDAY MORNING
FOR POST-FRONTAL SCA CONDITIONS. FOR BAY/SOUND/RIVERS...WIND
SPEEDS WILL BE 15-20 KT WITH WAVES OF 3-4 FT OVER THE BAY. FOR
OCEAN...WINDS SPEEDS WILL BE 20-25 KT WITH GUSTS TO 30 KT AND SEAS
OF 4-6 FT ON AVERAGE (WAVES MAY REACH 7 FT IN NORTHERN COASTAL
ZONES).
CALM CONDITIONS SHOULD PREVAIL ON SATURDAY AS THE COLD FRONT PUSHES
OUT TO SEA...AND PRIOR TO A PERSISTENT LONGWAVE TROUGH SENDING A
SERIES OF SHORTWAVE DISTURBANCES OVER THE REGION THROUGH NEXT WEEK.
EXPECT LIGHT NORTH WINDS AOB 15 KT. SCA CONDITIONS ARE POSSIBLE
SATURDAY NIGHT AS WEAK CAA TAKES PLACE AND THE SFC LOW PRESSURE
MOVES UP THE NEW ENGLAND COAST. HOWEVER...NORTH WINDS ARE EXPECTED
TO SWITCH TO THE WEST WHICH WOULD LIMIT SCA POTENTIAL. THEREFORE NO
HEADLINES ARE ANTICIPATED AT THIS TIME.
ANOTHER COLD FRONT CROSSES AREA WATERS SUNDAY NIGHT. THIS COULD
PRODUCE SCA CONDITIONS OVERNIGHT DUE TO WEAK CAA AND A SECONDARY
BOUNDARY SLIDING DOWN OVER NORTHERN WATERS...UNDER A NORTHERLY FLOW
REGIME. HAVE KEPT WINDS AOB 15 KT FOR THE TIME BEING. AS MENTIONED
ABOVE...A PERSISTENT LONGWAVE TROUGH WILL RESIDE OVER THE NORTHEAST
U.S. THROUGH NEXT WEEK AND SEND A SERIES OF SHORTWAVES ACROSS WATERS
DURING THIS TIME. MARINERS SHOULD EXPECT PERIODS OF SHOWERS AND
TYPICAL DIURNAL N-NE WINDS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ630>638-
654-656-658.
SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ650-652.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...BMD
AVIATION...JEF
MARINE...BMDHazardous weather outlook, Jun 1, 3:10 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 310 PM EDT FRI JUN 1 2012 MDZ021>023-NCZ012>017-030>032-102-VAZ048-049-060>098-021915- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 310 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-021915- ACCOMACK-NORTHAMPTON VA- 310 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-021915- MARYLAND BEACHES- 310 PM EDT FRI JUN 1 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-021915- INLAND WORCESTER- 310 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-021915- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-021915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-635>638-021915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-021915- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Local storm report, Jun 1, 4:22 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 SE BYBEE 37.91N 78.18W
06/01/2012 FLUVANNA VA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS NORTHEAST FLUVANNA COUNTY
&&
EVENT NUMBER AKQ1200275
JOSpecial weather statement, Jun 1, 4:37 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT FRI JUN 1 2012
VAZ084-088>097-012130-
CHESAPEAKE VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT
NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY
VA-SUSSEX VA-YORK VA-
437 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS OVER INTERIOR SOUTHEAST VIRGINIA MOVING
NORTH...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWSOMS TO DRIVER...OR FROM BOYKINS TO 5
MILES SOUTHWEST OF CHURCHLAND...MOVING NORTH AT 30 MPH. THE STRONG
THUNDERSTORMS WILL AFFECT AREAS FROM SOUTHAMPTON COUNTY TO SURRY
COUNTY TO NORFOLK AND CHESAPEAKE THROUGH 530 PM. SOME LOCATIONS THAT
MIGHT BE AFFECTED INCLUDE...
LONGVIEW...
ZUNI AROUND...
CENTRAL HILL...
HILTON VILLAGE...
MOGARTS BEACH...
NEWPORT NEWS...
WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
AND HAIL CAN OCCUR IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
VERY HEAVY RAINFALL CAN CAUSE PONDING OF WATER ON ROADS...MINOR
STREET FLOODING AND LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE
AREAS.
LAT...LON 3705 7719 3720 7679 3725 7642 3669 7639
3666 7673 3659 7717
JFOSTERLocal storm report, Jun 1, 4:53 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG LANEVIEW 37.77N 76.73W
06/01/2012 ESSEX VA PUBLIC
TREES DOWN NEAR LANEVIEW
&&
EVENT NUMBER AKQ1200276
JOSpecial weather statement, Jun 1, 4:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT FRI JUN 1 2012
VAZ065-012200-
MECKLENBURG VA-
457 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 5 MILES EAST OF CLARKSVILLE...OR
ABOUT 13 MILES SOUTH OF CHASE CITY...MOVING NORTHEAST AT 40 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR BOYDTON...AND...ROGERS CORNER AT
505 PM EDT...BASKERVILLE AT 515 PM EDT.
EXPECT SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3686 7844 3668 7816 3653 7845 3653 7857
3658 7865
MMONTELocal storm report, Jun 1, 5:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 2 W CHESTERFIELD HEIGHT 36.28N 76.29W
06/01/2012 PASQUOTANK NC 911 CALL CENTER
OFFICER REPORTED TORNADO ON THE GROUND JUST NORTH OF
HIGHWAY 17. TORNADO LIFTED AFTER SEVERAL MINUTES BUT
ROTATION WAS STILL EVIDENT.
&&
EVENT NUMBER AKQ1200277
JOSpecial weather statement, Jun 1, 5:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT FRI JUN 1 2012
MDZ021-012220-
DORCHESTER MD-
523 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORM APPROACHING DORCHESTER COUNTY MARYLAND...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES SOUTHWEST OF CAMBRIDGE...OR ABOUT 9
MILES SOUTHEAST OF LEXINGTON PARK...MOVING NORTHEAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HOOPERSVILLE AT 530 PM EDT...HONGA
AT 535 PM EDT...ANDREWS AT 545 PM EDT...CHURCH CREEK...AND...BUCKTOWN
AT 600 PM EDT...CAMBRIDGE AT 610 PM EDT.
WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE
PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM
REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3860 7615 3858 7604 3861 7598 3853 7577
3835 7597 3836 7600 3831 7601 3832 7603
3830 7603 3822 7613 3832 7627 3835 7627
3836 7625 3836 7629 3844 7631 3863 7619
3864 7616
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:50 PM EDT | Special Weather Statement | AKQ | Brunswick | 55 min |
| Jun 1, 1:33 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 57 min |
| Jun 1, 1:49 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway | 56 min |
| Jun 1, 2:18 PM EDT | Special Weather Statement | AKQ | King and Queen | 57 min |
| Jun 1, 2:52 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 53 min |
| Jun 1, 2:53 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 37 min |
| Jun 1, 3:02 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more | 43 min |
| Jun 1, 3:24 PM EDT | Special Weather Statement | AKQ | Hanover, Henrico, King William, City of Richmond | 51 min |
| Jun 1, 3:44 PM EDT | Tornado Warning | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 31 min |
| Jun 1, 3:52 PM EDT | Special Weather Statement | AKQ | Fluvanna | 53 min |
| Jun 1, 4:09 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 36 min |
| Jun 1, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland | 29 min |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 52 min |
| Jun 1, 4:37 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, City of Franklin, City of Newport News, City of Suffolk | 53 min |
| Jun 1, 4:39 PM EDT | Special Marine Warning | AKQ | 36 min | |
| Jun 1, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland, Louisa, Powhatan | 49 min |
| Jun 1, 4:57 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 63 min |
| Jun 1, 5:38 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 1, 5:39 PM EDT | Special Weather Statement | AKQ | Brunswick | 61 min |
| Jun 1, 5:44 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa, Powhatan | 46 min |
| Jun 1, 5:46 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 59 min |
| Jun 1, 5:51 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Jun 1, 5:59 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Jun 1, 6:01 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 59 min |
| Jun 1, 6:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 1, 6:06 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Poquoson | 54 min |
| Jun 1, 6:06 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg | 39 min |
| Jun 1, 6:22 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Henrico, Powhatan | 38 min |
| Jun 1, 6:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 1, 6:38 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Chesterfield, Dinwiddie, Greensville, Prince George, Sussex and 2 more | 52 min |
| Jun 1, 6:56 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 64 min |
| Jun 1, 7:07 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Isle of Wight, New Kent and 6 more | 38 min |
| Jun 1, 7:09 PM EDT | Tornado Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William | 36 min |
| Jun 1, 7:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 1, 7:50 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk | 100 min |
| Jun 1, 7:50 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 55 min |
| Jun 1, 7:55 PM EDT | Tornado Warning | AKQ | City of Hampton, City of Newport News, City of Poquoson | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.